Alert archive / California / Wind Advisories in 2014
Wind Advisory 42, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 8, 2014, 2:32 PM PDT. It took effect at May 8, 2014, 6:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2014, 2:32 PM PDT (21:32 UTC)
- In effect from
- May 8, 2014, 6:00 PM PDT
- Expired
- May 9, 2014, 1:18 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS76 KLOX 082132 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 PM PDT THU MAY 8 2014 ...GUSTY SUNDOWNER WINDS THIS EVENING AND TONIGHT... .ANOTHER ROUND OF GUSTY NORTHWEST TO NORTH WINDS IS EXPECTED FOR THE SANTA YNEZ RANGE...AS WELL AS THROUGH AND BELOW CANYONS AND PASSES IN THE FOOTHILLS OF THE SANTA BARBARA SOUTH COAST. WINDS WILL INCREASE TO ADVISORY LEVELS THIS EVENING...THEN DIMINISH LATE TONIGHT. CAZ039-052-090545- /O.NEW.KLOX.WI.Y.0042.140509T0100Z-140509T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 232 PM PDT THU MAY 8 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE WESTERN PORTION OF THE SANTA YNEZ MOUNTAIN RANGE...AS WELL AS ALONG THE FOOTHILLS OF THE SANTA BARBARA SOUTH COAST. STRONGEST WINDS WILL OCCUR THROUGH AND BELOW CANYONS AND PASSES. * TIMING...STRONGEST WINDS WILL OCCUR THIS EVENING...THEN DIMINISH LATE TONIGHT. * IMPACTS...DIFFICULT DRIVING CONDITIONS ON HIGHWAYS 101 AND 154...ESPECIALLY NEAR GAVIOTA AND THE SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP
2 follow-up statements
052 WWUS76 KLOX 090340 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 PM PDT THU MAY 8 2014 ...GUSTY SUNDOWNER WINDS THIS EVENING AND TONIGHT... .ANOTHER ROUND OF GUSTY NORTHWEST TO NORTH WINDS IS EXPECTED FOR THE SANTA YNEZ RANGE...AS WELL AS THROUGH AND BELOW CANYONS AND PASSES IN THE FOOTHILLS OF THE SANTA BARBARA SOUTH COAST. WINDS WILL INCREASE TO ADVISORY LEVELS THIS EVENING...THEN DIMINISH LATE TONIGHT. CAZ039-052-091000- /O.CON.KLOX.WI.Y.0042.000000T0000Z-140509T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 840 PM PDT THU MAY 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE WESTERN PORTION OF THE SANTA YNEZ MOUNTAIN RANGE...AS WELL AS ALONG THE FOOTHILLS OF THE SANTA BARBARA SOUTH COAST. STRONGEST WINDS WILL OCCUR THROUGH AND BELOW CANYONS AND PASSES. * TIMING...STRONGEST WINDS WILL OCCUR THIS EVENING...THEN DIMINISH LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
448 WWUS76 KLOX 090818 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 118 AM PDT FRI MAY 9 2014 CAZ039-052-090930- /O.CAN.KLOX.WI.Y.0042.000000T0000Z-140509T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 118 AM PDT FRI MAY 9 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE ADVISORY LEVEL WIND GUSTS HAVE STOPPED AND THE WIND ADVISORY HAS BEEN CANCELLED. ISOLATED GUSTS TO 35 MPH ARE POSSIBLE THROUGH 5 AM PDT. ADVISORY LEVEL SUNDOWNER WINDS WILL ONCE AGAIN OCCUR LATE THIS AFTERNOON AND INTO SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 2:30 PM PDT, 2 minutes earlier.
Area forecast discussion, May 8, 2:30 PM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT THU MAY 8 2014 .SYNOPSIS... GUSTY NORTHWEST WINDS ARE EXPECTED FOR PARTS OF THE AREA TONIGHT. A SLIGHT WARMING TREND AND AN INCREASE IN NORTHWEST TO NORTH WINDS IS EXPECTED THROUGH SATURDAY NIGHT. SURFACE HIGH PRESSURE WILL START TO BUILD INTO THE GREAT BASIN ON SUNDAY...RESULTING IN OFFSHORE FLOW AND WARMER WEATHER. HOT AND DRY WEATHER WILL FOLLOW FOR MUCH OF NEXT WEEK. && .SHORT TERM (TODAY-SUN)... THE MAIN STORY IN THE SHORT TERM WILL BE THE INCREASE IN NORTHWEST TO NORTH FLOW THROUGH SATURDAY NIGHT. FOR TONIGHT...WENT AHEAD AND ISSUED ANOTHER LOW END WIND ADVISORY FOR THE SANTA YNEZ MOUNTAIN RANGE AND THE SBA SOUTH COAST FOR SUNDOWNER WINDS. EXPECTING SIMILAR WINDS TO LAST NIGHT...WITH GUSTS OF 35 TO 45 MPH THROUGH AND BELOW CANYONS AND PASSES...MAINLY ALONG THE WESTERN PORTIONS OF THE SANTA YNEZ MOUNTAINS. THE SBA-SMX GRADIENT ISN'T QUITE AS STRONG AS IT WAS 24 HOURS AGO...SO STARTED THE ADVISORY AT 6PM. HEIGHT AND THICKNESS VALUES RISE TOMORROW DESPITE A WEAK TROUGH MOVING THROUGH THE AREA DURING THE MORNING. NOT A WHOLE LOT OF CHANGE EXPECTED FOR TEMPERATURES THROUGH SATURDAY...BUT THERE IS A SLIGHT WARMING TREND IN THE FORECAST...MAINLY FOR AREAS SOUTH OF THE MOUNTAINS. BEHIND THE TROUGH TOMORROW MORNING...NORTHWEST FLOW WILL INCREASE A TICK OVER WHAT WE HAD TODAY. ANOTHER ROUND OF SUNDOWNER WINDS SEEM LIKELY FOR TOMORROW NIGHT...WITH GUSTS OF 40 TO 50 MPH POSSIBLE FOR THE SBA MOUNTAINS AND SOUTH COAST (CANYONS AND PASSES). OTHER AREAS THAT MAY NEED WIND ADVISORIES FOR TOMORROW AFTERNOON INCLUDE THE CENTRAL COAST AND THE ANTELOPE VALLEY. THE I-5 CORRIDOR MAY NEED TO BE WATCHED TOMORROW NIGHT AS WELL. SATURDAY EVENING AND NIGHT WILL HAVE THE STRONGEST NORTHWEST TO NORTH WINDS AS THE SURFACE PRESSURE GRADIENT INCREASES EVEN MORE WITH THE PASSAGE OF AN INSIDE SLIDER TO THE NORTH AND EAST. LOOKS LIKE THE SBA, VENTURA, AND LA COUNTY MOUNTAINS, AS WELL AS THE ANTELOPE VALLEY WILL NEED A HIGH END WIND ADVISORY. LATER SHIFTS MAY EVEN HAVE TO CONSIDER ISSUING A HIGH WIND WATCH. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG THE SANTA YNEZ RANGE...THE I-5 CORRIDOR...AND THE ANTELOPE VALLEY. BY SUNDAY MORNING...THE WINDS START TO TURN TO THE NORTHEAST AS THE SURFACE HIGH BUILDS INTO THE GREAT BASIN. MANY AREAS WEST OF THE MOUNTAINS WILL WARM 5 TO 10 DEGREES ON SUNDAY AS A RESULT...WITH SOME MID 80S EXPECTED FOR THE VALLEYS. THIS WILL BE THE START OF AN EXTENDED PERIOD OF VERY HOT AND DRY WEATHER IN THE EXTENDED PERIOD. .LONG TERM (MON-THU)... IT LOOKS LIKE SUNDAY NIGHT THROUGH TUESDAY WILL BE THE PEAK OF THE OFFSHORE WINDS. AT THIS TIME...A MODERATE OFFSHORE EVENT WITH ADVISORY LEVEL WINDS IS A GOOD POSSIBILITY FOR AREAS TYPICALLY PRONE TO SANTA ANAS. ALONG WITH THE OFFSHORE WINDS...500 MB HEIGHT AND 1000-500MB THICKNESS VALUES WILL INCREASE MONDAY THROUGH WEDNESDAY AS A LARGE UPPER-LEVEL RIDGE BUILDS OVER THE WEST COAST. THIS WILL RESULT IN SOME VERY HOT AND DRY WEATHER FOR MUCH OF NEXT WEEK...WITH TUESDAY AND WEDNESDAY LOOKING LIKE THE HOTTEST DAYS IN MOST AREAS. THE WARMEST LOCATIONS ON THESE DAYS WILL LIKELY REACH THE MID TO UPPER 90S AND MAYBE EVEN 100. THURSDAY WILL REMAIN HOT AS WELL...BUT MAYBE A COUPLE DEGREES COOLER AS WEAK ONSHORE FLOW MAY RETURN. OVERALL CONFIDENCE IN THE LONG TERM REMAINS HIGH AS THERE CONTINUES TO BE GOOD AGREEMENT AMONG THE MODELS. WILL CONTINUE TO FINE TUNE TEMPERATURES AND THE STRENGTH OF THE OFFSHORE WINDS IN THE COMING DAYS. && .AVIATION...08/1800Z. THE LATEST MODEL DATA SUGGESTS THAT THERE WILL BE ANOTHER ROUND OF LOW CLOUDS COVERING AT LEAST THE COASTAL SECTIONS TONIGHT AND FRIDAY MORNING. THERE IS LESS CONFIDENCE IN THE CLOUDS SPREADING INTO THE LA COUNTY VALLEYS. THERE IS ALSO LOW CONFIDENCE IN THE PRESENCE OF LOW CLOUDS ALONG THE CENTRAL COAST AND IN THE SALINAS VALLEY. KLAX...GOOD CONFIDENCE IN THE RETURN OF LOW CLOUDS TO THE AIRFIELD BUT THE TIMING IS SOMEWHAT SUSPECT. THERE IS A 40 PERCENT CHANCE OF MVFR CEILINGS ARRIVING PLUS OR MINUS TWO HOURS FROM THE ESTIMATE IN THE TAF. KBUR...LOW CONFIDENCE IN THE RETURN OF LOW CLOUDS TO THE AIRFIELD. THERE IS A 40 PERCENT CHANCE OF VFR CONDITIONS THROUGH THE NIGHT. && .MARINE...08/900 AM PDT. AN UNRELENTING SERIES OF LOW PRESSURE SYSTEMS CONTINUES TO PASS BY TO OUR NORTH AND EAST AND STIMULATE VERY STRONG WINDS ACROSS THE COASTAL WATERS. THERE IS HIGH CONFIDENCE FOR SMALL CRAFT ADVISORY ACROSS THE OUTER WATERS THROUGH FRIDAY MORNING. GOOD CONFIDENCE FOR SMALL CRAFT ADVISORY CONDITIONS FOR THE WESTERN PORTION OF PZZ650 IN THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH LATE TONIGHT. THERE IS A 50 PERCENT CHANCE FOR NW GUSTS OF 25 KT AROUND ANACAPA ISLAND LATE AFTERNOON/EARLY EVENING. CONFIDENCE IS GROWING THAT WIDESPREAD NW GALE WINDS WILL PREVAIL ACROSS THE OUTER WATERS FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. 40 PERCENT CHANCE THAT THE WESTERN PORTION OF PZ650 COULD BE AFFECTED AND 50 PERCENT FOR THE NEARSHORE CENTRAL COAST FOR THE SAME TIME PERIOD. THERE IS EVEN A 30 PERCENT CHANCE OF GALE FORCE WINDS FOR THE WESTERN PORTIONS OF PZ655 ON SATURDAY. MODERATE CONFIDENCE FOR LARGE STEEP SEAS AT SHORT INTERVALS BY SATURDAY...PUSHING ABOVE 12 FEET OVER THE OUTER WATERS AND APPROACHING 10 FEET OVER THE INNER WATERS. SANTA ANA WINDS POSSIBLE EARLY TO MIDDLE OF NEXT WEEK. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...SUKUP AVIATION/MARINE...SWEET SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 7, 3:07 PM PDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 PM PDT WED MAY 7 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-081300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 307 PM PDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH LATE TONIGHT FOR THE SANTA YNEZ RANGE...AS WELL AS THROUGH AND BELOW CANYONS AND PASSES FOR THE SANTA BARBARA SOUTH COAST. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUKUP
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:17 PM PDT | Gale Watch | LOX | 17 hr | |
| May 8, 5:14 AM PDT | Small Craft Advisory | LOX | 33 hr | |
| May 8, 2:21 PM PDT | Gale Watch | LOX | 31 hr | |
| May 8, 2:21 PM PDT | Gale Warning | LOX | 61 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.